Discussions that mention allegra

Allergies board


The red spots and swelling in the ankles is most likely a result of a quinolone adverse reaction (the Levaquin), and nothing to do with your allergies.

*never take Levaquin again, it is a very dangerous medication with horrifying side-effects. People end in wheel chairs, psychotic, with ruptured tendons, neuropathy, etc.*

I took Levaquin last year, and I was in pain for 6 months afterwards.

Now the allergies you are exeriencing are very severe. You need to get a CT scan of your sinuses done. The asthma is most likely a result of a low-level bacterial infection in your sinuses, that is causing severe inflammation. I had this happen to me last year. I developed asthma due to a sinus infection.

You need to start a sinus irrigation routine. Do a search for "sinus irrigation machines" on the web. There are a few different ones, but they all work well. Irrigation will help you more than any drug can, believe me. You will have to do it 2-3 times day for the next few weeks. I had a sinus infection 3 weeks ago, and my doctor gave me an antibiotic and prednisone, but I never needed to take either. I cleared the infection through irrigation, using cool water, zyletol, 3ml of hydrogen peroxide, and a small amount of Alkalol. This is the second infection I've beaten, without having to take ANY drugs.

Your ENT should also check for structural problems in the nose, such as a deviated septum. Surgery might be required for that.

As for an antihistamine, try Chlor-Tremiton 12hour tablets. It works great for me, and it is the most powerful antihistamine there is. It will make you tired initially, but you will adjust after 2-3 days. Allegra is also good. I didn't have any luck with any of the other medications.

And finally, go to an allergist and find out what you are allergic to. Might be dogs, dust, who knows? You can then start immunotherapy.

There is a new treatment called "rush immunotherapy" for people with severe allergies and repeat sinus infections. That's you. But it depends where you live. If you are in Ireland, you might not have access to this.